MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS

NUVASIVE INC. NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Model Number 6900935
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been retuned for evaluation as there was no device malfunction alleged or identified.No images were provided therefore event was unable to be confirmed.Even though root cause cannot be confirmed, based on information provided potential use error may have contributed to event.The artery was repaired during the procedure and the patient was reported as doing well.Labeling review: ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications known to occur include: early or late infection which may result in the need for additional surgeries; damage to blood vessels; spinal cord or peripheral nerves, pulmonary emboli; loss of sensory and/or motor function; impotence; permanent pain and/or deformity.Rarely, some complications may be fatal." no device malfunction alleged.
 
Event or Problem Description
On (b)(4) 2019 a patient underwent a corpectomy utilizing a ronguer at l1 level.As per reporter the patient's somatic artery was damaged intra-operative.The physician managed to stop bleeding.

Brand Name
NUVASIVE GENERAL INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key10139145
Report Number2031966-2020-00125
Device Sequence Number3361377
Product Code LXH
UDI-Device Identifier00887517387462
UDI-Public887517387462
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6900935
Device Lot NumberFD4283909
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR